Final clearance - no more drugs

Well I had my post ablation (3.5 months ago) examination today. Everything is ticking over perfectly. Stopped the Pradaxa and go back to baby asprin from today onwards and next appointment in 12 months. Also had sleep study done as my EP said that this is the biggest cause of a fib. I was borderline normal when on my back, sides were alright, so that's ok, blood pressure slightly elevated so I will stay on a small dose of Karvea for the time being.

All in all I am very gratefull to Prof Weerasooriya's skills and his very talented team.

13 Replies

oldestnewest
  • Thats really good news John, and thank you for sharing it.

    It does give so much encouragement to those who are either waiting for an ablation, or thinking about one

    Fantastic

    Ian

  • Wonderful news John. Enjoy getting your life back. Best wishes Dee.

  • Great news John,

    Hope everything is ok with the sleep study. It took quite a while to get used to sleeping with the CPAP machine. I would rather not need it.

    I really wish he would have kept the pradaxa going for a while. Most EPs won't stop that until they see a year of no AF just as a precaution.

    Tim

  • Hi Tim, the reason I came straight off it was because I wasn't on it before the ablation, I was on asprin only. Chad score was 1 and that was marginal because my BP was borderline. The reason for the sleep study was that everything else had been ruled out and my EP said about 90% of his patience had sleep apnea. My results for that test were within the normal range, although just in the normal range when sleeping on my back. I have the utmost faith in this EP who has performed well over 2000 ablations, here in Australia and in France.

    I also don't like the idea of a cpap machine, so I hope my condition there doesn't change.

  • Well done John - do hope all goes well. Following ablation 3years ago the cardiologist decided to take me off Amiodarone and keep me on Asprin,,the tachycardia started and local hospital sent me home on 2 occasions unfortunately a couple of weeks after here came the TIA! So now back on Amiodarone and Pradaxa. Please please monitor yourself carefully.

  • migmog,

    The chance of a TIA or stroke is why I will always error on the side of safety. The advise that I received many years ago that has always stuck with me was:

    "You can always stop taking an anticoagulant if you don't need it... BUT, You can't UNDO a stroke if you did!"

    Tim

  • Ha, that's amazing. My GP said precisely the same thing to me yesterday! I'm waiting to see the anti-coagulant team but don't really want to take any more meds. I guess I should listen to her though?

  • What I didn't mention was that I have a monitor under the skin on my chest (very small, cant see it) and I send the readings via phone line to my EP every month. This is a 24 hour a day print out so he can see any abnomalies. Should anything be wrong, he will call me in and the Pradaxa would start again and he would redo the ablation. This is part of his treatment and all his patience have the opportunity to take it or not, I chose to take it.Here is the website for the device. medtronic.com/ there is no extra charge for the device or the ongoing monitoring, not sure if all EP's do it that way or not. I am very confident in the system, my EP has been using it for sometime and it works very well.

  • Hi johncb

    I was reading about this recently. EP Dr Gill at Guy's hospital in London is trialing this at the moment so maybe we will be seeing more of it.

    Hope all continues to go well for you.

  • Hi johncb

    I read about this recently. EP Dr. Gill is currently trialing the device at St.Guy's Hospital in London so maybe we will be seeing more of it here.

    Best wishes for a good recovery.

  • Like Tim I stayed on warfarin as the risk of stroke really doesn't go away even after successful ablation. The changes of the surface inside the atria can encourage clotting. My Chads score is only 1 too but chadsvasc is 2 so no argument.

    Better safe than sorry and since the aspirin is a risk anyway why bother with that. Recent studies have shown it to be nett harm for AF patients due to stomach bleeding risks.

    BobD

  • Hi Bob,

    To say the risk doesn't go away is right to some degree, but if you never had a fib or an ablation, the risk is still there and amplified by other issues such as enlarged heart, obesity, diabetes,high cholesterol,age, genetics and irregular pulse. My EP has ticked me off on all those with maybe the BP being a bit elevated, at times. The biggest risk factor there is irregular pulse and I guess there is a window between sending my results off and an attack in between and me not knowing (unlikely but possible) However, who knows exactly what your warfarin number is from day to day, chances of bleeding in the brain are, falling over with no one around and bleeding to death. If you have no other risk factors and your ablation has worked, it's really a no brainer.

You may also like...